Medical Specialty >> Psychiatry

Doctors Lounge - Psychiatry Answers

Back to Psychiatry Answers List

If you think you may have a medical emergency, call your doctor or 911 immediately. Doctors Lounge (www.doctorslounge.com) does not recommend or endorse any specific tests, physicians, products, procedures, opinions, or other information that may be mentioned on the Site.

DISCLAIMER: The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician. Please read our 'Terms and Conditions of Use' carefully before using this site.

Date of last update: 8/24/2017.

Forum Name: Psychiatric Topics

Question: RECURRING DEPRESSION AND ANXIETY


 Roland - Wed Jan 07, 2009 9:54 am

Hi

I am being treated for depression and use 150 mg of bupropion daily along with 300 mg Seroquel nightly. After a year I finally overcame my depression after trying various anti-depressants (which worsened the condition). However, my depression is coming back and my anxiety is returning as I'm starting a new year at university. I have extreme difficulty with sleeping and cannot use benzodiazepines due to former tollerance and addiction - 150 mg of amitriptyline did not work as well. My psychiatrist does not recommend an increased dosage of bupropion as I have a tendency to develop hypomania. I undergo psychotherapy and have been hospitalized in the past. I really don't have the energy to fight this losing battle anymore - but I want to live as I recovered so well from depression and know I can be happy. Please - What can I do ?
 Tim W Latsko - Tue Jan 13, 2009 10:59 pm

Roland;
First you are not fighting a loosing a battle....
Let me recommend that you discuss your medication concerns with you pyschiatrist and if an agreeable treatment approach is not reached regarding your medication; request that he refer you another Psychiatrist.

As for your therapist find a therapist whose approach is rogerian in nature; I think you may find that appriach helpful......tegards tim

| Check a doctor's response to similar questions

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us